Open Access
February 2018 Pathwise stochastic calculus with local times
Mark Davis, Jan Obłój, Pietro Siorpaes
Ann. Inst. H. Poincaré Probab. Statist. 54(1): 1-21 (February 2018). DOI: 10.1214/16-AIHP792


We study a notion of local time for a continuous path, defined as a limit of suitable discrete quantities along a general sequence of partitions of the time interval. Our approach subsumes other existing definitions and agrees with the usual (stochastic) local times a.s. for paths of a continuous semimartingale. We establish pathwise version of the Tanaka–Meyer, change of variables and change of time formulae. We provide equivalent conditions for existence of pathwise local time. Finally, we study in detail how the limiting objects, the quadratic variation and the local time, depend on the choice of partitions. In particular, we show that an arbitrary given non-decreasing process can be achieved a.s. by the pathwise quadratic variation of a standard Brownian motion for a suitable sequence of (random) partitions; however, such degenerate behaviour is excluded when the partitions are constructed from stopping times.

Nous étudions la notion de temps local pour un processus continu, défini comme la limite de fonctions discrètes le long d’une suite de partitions de l’intervalle de temps. Notre approche englobe les définitions déjà existantes et coincide p.s. avec la définition (stochastique) usuelle des temps locaux pour les trajectoires de semimartingales continues. Nous établissons une version trajectorielle des formules de changement de variables, de temps et de Tanaka–Meyer ansi que plusieures conditions équivalentes pour l’existence du temps local trajectoire par trajectoire. Finalement, nous proposons une étude détaillée de la façon dont le processus limite, son temps local et sa variation quadratique, dépendent du choix de la suite de partitions. Nous montrons en particulier qu’un processus non-décroissant donné peut toujours être obtenu p.s. comme la variation quadratique d’un mouvement Brownien standard le long d’une suite appropriée de partitions (aléatoires). De tels comportements pathologiques sont cependant exclus quand les partitions sont construites à l’aide de temps d’arrêt.


Download Citation

Mark Davis. Jan Obłój. Pietro Siorpaes. "Pathwise stochastic calculus with local times." Ann. Inst. H. Poincaré Probab. Statist. 54 (1) 1 - 21, February 2018.


Received: 17 December 2015; Revised: 1 September 2016; Accepted: 5 September 2016; Published: February 2018
First available in Project Euclid: 19 February 2018

zbMATH: 06880043
MathSciNet: MR3765878
Digital Object Identifier: 10.1214/16-AIHP792

Primary: 60G17 , 60H05

Keywords: Brownian variation , Itô–Tanaka formula , Pathwise local-time , Random partitions

Rights: Copyright © 2018 Institut Henri Poincaré

Vol.54 • No. 1 • February 2018
Back to Top